Alert archive / California / Wind Advisories in 2025

Wind Advisory 13, NWS Hanford, CA

February 24, 2025Kern County, California

NWS Hanford, CA issued this wind advisory at Feb 24, 2025, 10:01 PM PST for Kern County, California. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2025, 10:01 PM PST (06:01 UTC)
Expired
Feb 25, 2025, 7:00 AM PST
In force
9 hr
Issued by
NWS Hanford, CA

County Kern County, CA

The radar

The Edwards AFB radar (KEYX), 110 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 00:00Z, 6.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 00:00Z on 2025-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 00:00Z on 2025-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2242 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

208 
WWUS76 KHNX 250601
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1001 PM PST Mon Feb 24 2025

CAZ338-251500-
/O.NEW.KHNX.WI.Y.0013.250225T0601Z-250225T1500Z/
Mojave Desert Slopes-
Including the cities of Mojave
1001 PM PST Mon Feb 24 2025

...WIND ADVISORY IN EFFECT UNTIL 7 AM PST TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts to 50 mph.

* WHERE...Mojave Desert Slopes.

* WHEN...Until 7 AM PST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

BSO
1 follow-up statement
947 
WWUS76 KHNX 251452
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
652 AM PST Tue Feb 25 2025

CAZ338-251600-
/O.EXP.KHNX.WI.Y.0013.000000T0000Z-250225T1500Z/
Mojave Desert Slopes-
Including the cities of Mojave
652 AM PST Tue Feb 25 2025

...WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING...

Winds across the affected area have diminished below advisory 
criteria. Therefore, the threat has ended.

$$

CMolina

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 24, 8:41 PM PST, 1 hour 20 minutes earlier. Its key messages:

  • 1. Dry conditions will prevail through at least midweek as a ridge of high pressure dominates. 2. There is a high probability for much above normal maximum temperatures this week. A few record highs may be broken. 3. Cooler temperatures are likely next week. The CPC long range outlook is indicating a 40 to 50 percent chance of below normal temperatures in the 8 to 14 day period. 4. There is increased probability for above normal rainfall next week. The CPC long range outlook is indicating a 33 to 40 percent chance of above normal precipitation in the 8 to 14 day period.
Area forecast discussion, Feb 24, 8:41 PM PST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Hanford CA
841 PM PST Mon Feb 24 2025

.UPDATE...Updated air quality issues and 06Z Aviation.

&&

.KEY MESSAGES...

1. Dry conditions will prevail through at least midweek as a
ridge of high pressure dominates.

2. There is a high probability for much above normal maximum
temperatures this week. A few record highs may be broken.

3. Cooler temperatures are likely next week. The CPC long range
outlook is indicating a 40 to 50 percent chance of below normal
temperatures in the 8 to 14 day period.

4. There is increased probability for above normal rainfall
next week. The CPC long range outlook is indicating a 33 to 40
percent chance of above normal precipitation in the 8 to 14 day
period.

&&

.DISCUSSION...
Another dry and unseasonably warm day across our CWFA today as
an upper ridge centered over over the Desert Southwest region
remains the predominant weather feature. A strong upper low off
the PAC NW coast is pulling a band of mid/high clouds across
Norcal. The clouds band extends southward to just north of our
CWFA with scattered to broken high clouds extending southward to
just north of Kern County. As the low pushes through the PAC NW
on Tuesday, a northerly flow will bring some cooler air into
our area with daytime temepratures expected to be 5 to 10 DEG F
cooler in the San Joaquin valley with less significant cooling
over the higher elevations. Temperatures will still be several
DEG F above climo.

SREF is showing another ridge builds inland into CA on Tuesday
night and Wednesday which will maintain dry conditions and
bring another warming trend to our area beginning on Wednesday
with daytime maximums expected to well above daily climatological
normals. The warm-up continues on Thursday with the ridge
shifting further inland and southerly flow increasing ahead of
an upper low off the Cencal coast. The PoE for 75 DEG F in the
San Joaquin Valley from Fresno southward on Thursday is between
75 and 90 percent. Ensemble means are taking the low on a more
southerly track and bring it inland across Socal on Friday. This
will result in increased clouds and a slight chance of mountain
showers Thursday night and Friday. Temperatures will remain
well above normal on Friday and on Saturday with shortwave
ridging prevailing.

A spilt trough is then progged to move through the area on Sunday
and Monday which will bring a chance of precipitation to the
area on both days as well as a cooling trend with temperatures
lowering to near daily climatological normals by Monday.

&&

.AVIATION...06Z Tuesday:

VFR conditions will prevail across the Central CA Interior
thru 24Z Tue.

&&

.AIR QUALITY ISSUES...On Tuesday February 25 2025,
Fireplace/Wood Stove Burning Status is: No Burning Unless
Registered in Fresno, Kern, and Kings Counties. Burning
Discouraged in Madera, Merced, and Tulare Counties, and Kern
(Greater Frazier Park Area) and Sequoia National Park and
Forest.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
and/or to provide feedback.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
None.
&&

DAS/JPK/BSO/SM

weather.gov/hanford

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.